Alert archive / California / Flash Flood Warnings in 2025
Flash Flood Warning 94, NWS Las Vegas, NV
NWS Las Vegas, NV issued this flash flood warning at Sep 19, 2025, 12:38 AM PDT for Inyo County, California; Nye County, Nevada. It was in force for 4 hr. 4 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Sep 19, 2025, 12:38 AM PDT (07:38 UTC)
- Expired
- Sep 19, 2025, 4:45 AM PDT
- In force
- 4 hr
- Issued by
- NWS Las Vegas, NV
- Area
- Storm-based polygon
- Damage threat
- Considerable
- Flood severity
- None
Counties Inyo County, CA, Nye County, NV
The radar
The Edwards AFB radar (KEYX), 160 km from the middle of the area, began a volume at 07:41 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Sep 19, 1:00 AM PDT | FLASH FLOOD | 11 Sse Furnace Creek, CA | The entire length of Badwater Road from Jubilee Rd to Highway 190 was closed due to flooding. Time was estimated by radar. |
| Sep 19, 1:00 AM PDT | FLASH FLOOD | 17 S Furnace Creek, CA | The entire length of West Side Rd in Death Valley National Park was closed due to flooding. Time is estimated based on radar. |
| Sep 19, 1:15 AM PDT | FLASH FLOOD | Death Valley Junction, CA | Substantial water flowing over State Route 127 at Death Valley Junction at 0115 PDT. At 0500 PDT standing water is reported around 2 feet. State Route 127 is closed in both directions. |
| Sep 19, 1:15 AM PDT | FLASH FLOOD | Death Valley Junction, CA | Substantial water flowing over State Route 127 at Death Valley Junction at 0115 PDT. At 0500 PDT standing water is reported around 2 feet. State Route 127 is closed in both directions. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this flash flood warning; the first came 22 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Las Vegas, NV (KVEF), launched 00:00Z, 7.6 hours before the alert went out and 92 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1274 m above ground
- 0-6 km bulk shear
- 27 kt
- 0-1 km storm-relative helicity
- 186 m²/s²
- 0-3 km storm-relative helicity
- 292 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.0
The text
As transmitted.
391
WGUS55 KVEF 190738
FFWVEF
CAC027-NVC023-191145-
/O.NEW.KVEF.FF.W.0094.250919T0738Z-250919T1145Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Las Vegas NV
1238 AM PDT Fri Sep 19 2025
The National Weather Service in Las Vegas has issued a
* Flash Flood Warning for...
Southeastern Inyo County in south central California...
Southwestern Nye County in south central Nevada...
* Until 445 AM PDT.
* At 1238 AM PDT, Doppler radar indicated thunderstorms producing
heavy rain across the warned area. Flash flooding is ongoing or
expected to begin shortly.
HAZARD...Life-threatening flash flooding. Thunderstorms
producing flash flooding.
SOURCE...Radar.
IMPACT...Life-threatening flash flooding of low-water
crossings, creeks, normally dry washes and roads.
* Some locations that will experience flash flooding include...
Furnace Creek, Beatty, Texas Springs Campground, Death Valley
Junction, Amargosa Valley and Lathrop Wells.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
&&
LAT...LON 3692 11651 3670 11629 3639 11628 3621 11629
3590 11641 3579 11640 3579 11646 3579 11649
3580 11650 3580 11689 3616 11698 3678 11700
3694 11674
FLASH FLOOD...RADAR INDICATED
FLASH FLOOD DAMAGE THREAT...CONSIDERABLE
$$
JCS2 follow-up statements
914
WGUS75 KVEF 190855
FFSVEF
Flash Flood Statement
National Weather Service Las Vegas NV
155 AM PDT Fri Sep 19 2025
CAC027-NVC023-191145-
/O.CON.KVEF.FF.W.0094.000000T0000Z-250919T1145Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Inyo CA-Nye NV-
155 AM PDT Fri Sep 19 2025
...FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 445 AM PDT EARLY THIS
MORNING FOR SOUTHEASTERN INYO AND SOUTHWESTERN NYE COUNTIES...
At 155 AM PDT, Doppler radar indicated thunderstorms producing heavy
rain across the warned area. Flash flooding is ongoing or expected
to begin shortly. Local officials report debris and water flowing
over State Route 190 near Furnace Creek.
HAZARD...Life-threatening flash flooding. Thunderstorms producing
flash flooding.
SOURCE...Radar.
IMPACT...Life-threatening flash flooding of low-water crossings,
creeks, normally dry washes and roads.
Some locations that will experience flash flooding include...
Furnace Creek, Beatty, Texas Springs Campground, Death Valley
Junction, Amargosa Valley and Lathrop Wells.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
&&
LAT...LON 3692 11651 3670 11629 3639 11628 3621 11629
3590 11641 3579 11640 3579 11646 3579 11649
3580 11650 3580 11689 3616 11698 3678 11700
3694 11674
FLASH FLOOD...RADAR INDICATED
FLASH FLOOD DAMAGE THREAT...CONSIDERABLE
$$
JCS431
WGUS75 KVEF 191136
FFSVEF
Flash Flood Statement
National Weather Service Las Vegas NV
436 AM PDT Fri Sep 19 2025
CAC027-NVC023-191146-
/O.EXP.KVEF.FF.W.0094.000000T0000Z-250919T1145Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Inyo CA-Nye NV-
436 AM PDT Fri Sep 19 2025
...FLASH FLOOD WARNING WILL EXPIRE AT 445 AM PDT EARLY THIS MORNING
FOR SOUTHEASTERN INYO AND SOUTHWESTERN NYE COUNTIES...
Flood waters have receded. The heavy rain has ended. Flooding is no
longer expected to pose a threat. Please continue to heed remaining
road closures.
&&
LAT...LON 3692 11651 3670 11629 3639 11628 3621 11629
3590 11641 3579 11640 3579 11646 3579 11649
3580 11650 3580 11689 3616 11698 3678 11700
3694 11674
$$
JCSWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Las Vegas, NV wrote its last area forecast discussion before this flash flood warning went out at Sep 18, 9:34 PM PDT, 3 hours 4 minutes earlier. Its key messages:
- * Increasing tropical moisture will move into the region today and Friday, bringing chances for showers and thunderstorms. Locally heavy rain and high rainfall rates will lead to an increased risk of flash flooding, especially over San Bernardino County today. * Slight chances for showers and thunderstorms will linger through the weekend, with more uncertainty next week as additional tropical moisture tries to get pulled northward.
Area forecast discussion, Sep 18, 9:34 PM PDT, 3 hours 4 minutes before
Area Forecast Discussion National Weather Service Las Vegas NV 934 PM PDT Thu Sep 18 2025 .KEY MESSAGES... * Increasing tropical moisture will move into the region today and Friday, bringing chances for showers and thunderstorms. Locally heavy rain and high rainfall rates will lead to an increased risk of flash flooding, especially over San Bernardino County today. * Slight chances for showers and thunderstorms will linger through the weekend, with more uncertainty next week as additional tropical moisture tries to get pulled northward. && .DISCUSSION...through Wednesday. A broad area of showers and thunderstorms continues across southern Inyo, eastern/central San Bernardino, and southern Mohave counties. This activity will push northward throughout the afternoon, likely fizzling out this evening as it reaches our southern Great Basin zones. Behind it, more robust thunderstorm development is anticipated the clear slot punches in. Some of this development is already being seen across far southern San Bernardino County. It is this activity that is the main flash flooding and severe wind concern. The extent and longevity of the secondary convection is a bit uncertain, but it is possible that this activity lasts well into the evening, bringing a flash flood and severe threat to southeast Inyo, southern Nye, Clark, and Mohave counties. Convection should begin to wane late tonight as it drifts northward. Tomorrow, showers and storms will be less widespread than today, and largely focused in southern Nevada and northwestern Arizona. Storms will continue to pose an localized flash flood and gusty wind threat. As moisture and upper-level support decrease over the weekend, convection is forecast to become even more isolated and diurnally- driven. The reduction in moisture/clouds will allow temperatures to warm near seasonable values. These conditions persist through the middle of next week as we wait to see how the next tropical remnants interact with mid-latitude flow. Currently, the most likely scenario appears to be drier and warmer conditions, but some guidance does bring the moisture into our area, resulting in another round of showers and storms around mid-week. && .AVIATION...For Harry Reid...For the 06Z Forecast Package... Lingering showers across the northern portions of the Las Vegas Valley will continue to move north and weaken over the next few hours. Winds will remain light and variable overnight into tomorrow morning before turning southeast by late morning, with speeds expected to remain below 10 knots. A few scattered showers and thunderstorms are possible again tomorrow afternoon, though coverage is expected to be less than what was observed today. Any convection that develops should dissipate by sunset, and light winds are expected once again tomorrow night. For the rest of southern Nevada, northwest Arizona and southeast California...For the 06Z Forecast Package...Scattered showers and thunderstorms will continue across western portions of the CWA overnight, with CIGs holding between 8-10 kft. Convection will gradually decrease overnight, and improving skies are expected by daybreak. Scattered storms are possible again tomorrow, though most of the activity should be confined to southern Nevada and northwest Arizona. Winds will generally remain below 12 knots across most areas tomorrow, but a few gusts up to 20 knots are possible in the Owens Valley during the afternoon. && .SPOTTER INFORMATION STATEMENT...Spotters are encouraged to report any significant weather or impacts according to standard operating procedures. && DISCUSSION...Woods AVIATION...Planz For more forecast information...see us on our webpage: https://weather.gov/lasvegas or follow us on Facebook and Twitter
In the hours before
Local storm report, Sep 18, 8:16 PM PDT, 4 hours 22 minutes before
Preliminary Local Storm Report
National Weather Service Las Vegas NV
816 PM PDT Thu Sep 18 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0622 PM Rain 28 WNW Lenwood 35.05N 117.56W
09/18/2025 U0.00 Inch San Bernardino CA Law Enforcement
Roadway flooding 6 to 8 inches deep on U.S.
395 north of Kramer Junction per California
Highway Patrol report.
&&
SMLocal storm report, Sep 18, 8:23 PM PDT, 4 hours 15 minutes before
Preliminary Local Storm Report
National Weather Service Las Vegas NV
823 PM PDT Thu Sep 18 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0549 PM Flash Flood 6 SW Nebo Center 34.80N 117.02W
09/18/2025 San Bernardino CA Dept of Highways
Water flowing over roadway on SR-247 at mile
marker 72.
&&
MSThe office that day
Everything else NWS Las Vegas, NV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 18, 6:05 PM PDT | Areal Flood Advisory | VEF | San Bernardino | 3 hr |
| Sep 18, 7:21 PM PDT | Areal Flood Advisory | VEF | Inyo | 3 hr |
| Sep 18, 7:41 PM PDT | Areal Flood Advisory | VEF | San Bernardino | 3 hr |
| Sep 18, 8:42 PM PDT | Severe Thunderstorm Warning | VEF | San Bernardino | 48 min |
| Sep 18, 9:24 PM PDT | Areal Flood Advisory | VEF | San Bernardino | 3 hr |
| Sep 18, 9:32 PM PDT | Areal Flood Advisory | VEF | Inyo | 4 hr |
| Sep 18, 9:45 PM PDT | Areal Flood Advisory | VEF | San Bernardino | 3 hr |
| Sep 18, 10:38 PM PDT | Areal Flood Advisory | VEF | Inyo, San Bernardino | 3 hr |
| Sep 18, 10:48 PM PDT | Areal Flood Advisory | VEF | Inyo, San Bernardino | 3 hr |
| Sep 19, 2:49 PM PDT | Areal Flood Advisory | VEF | Clark | 3 hr |
| Sep 19, 4:34 PM PDT | Areal Flood Advisory | VEF | Clark | 3 hr |
Nearby
Flash Flood Warnings in California, 2025Flash Flood Warnings in Nevada, 2025Every flash flood warning in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.